Hail, Orange
- When
- May 30, 3:42 PM CST
- Where
- Orange County, 3.39 mi SSW of Lemonville
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 30.174, -93.848
Scattered strong to severe thunderstorms developed across southwest Louisiana during the afternoon hours on May 30, and spread westward into southeast Texas. A few reports of large hail were received in Orange County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Scattered strong to severe thunderstorms developed across southwest Louisiana during the afternoon hours on May 30, and spread westward into southeast Texas. A few reports of large hail were received in Orange County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 30, 12:40 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 140 PM CDT SUN MAY 30 2010 .DISCUSSION... ANOTHER RATHER ACTIVE AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AS OF EARLY AFTERNOON. SOME OF THESE STORMS HAVE BEEN ON THE STRONG SIDE PRODUCING WIND GUSTS UP TO 45 MPH AND SMALL HAIL. NOT OUT OF THE QUESTION WE COULD SEE A COUPLE PULSE SEVERE STORMS OVER THE NEXT COUPLE HOURS WITH MARGINALLY SEVERE HAIL AND MICROBURSTS AS INDICATED BY THE UPPER AIR SOUNDING. THE UPPER LEVEL LOW THAT IS RESPONSIBLE FOR THIS ACTIVITY AND THE COLDER AIR ALOFT ASSOCIATED WITH IT WILL SLOWLY LIFT ON OUT OF THE REGION OVER THE NEXT DAY OR SO. THIS WILL CAUSE OUR RAIN CHANCES TO DECREASE STARTING MONDAY AND THROUGH THE MID PART OF THE WEEK. A WEAK RIDGE WILL BUILD INTO PLACE AT MID LEVELS AND A SURFACE HIGH WILL SLOWLY BUILD OFF TO THE EAST OF THE REGION THE NEXT COULD OF DAYS. WE WILL SEE A RETURN FLOW OFF THE GULF OF MEXICO WITH SOUTHERLY WINDS. HOT AND HUMID CONDITIONS WILL PREVAIL THIS WEEK. MODELS ARE PICKING UP ON A NICE MID LEVEL LOW MOVING OVER THE AREA ON THURSDAY AND THIS WILL INCREASE OUR RAIN CHANCES AND KNOCK DOWN THE HIGH TEMPS A FEW DEGREES. PW VALUES ON THURSDAY APPROACHING 2.00 INCHES. THERE COULD BE SOME LOCALIZED HEAVY RAINFALL WITH SOME OF THOSE STORMS. THE HEAT IS ON FOR THE END OF THE WEEK. THE SYSTEM WILL MOVE OUT BY FRIDAY AND A STRONG RIDGE OF HIGH PRESSURE WILL SET UP OVER THE REGION FOR THE WEEKEND. IT LOOKS RATHER TOASTY AND NO RAIN CHANCES. LOOKING AT HIGHS IN THE MID TO UPPER 90S INLAND AND SLIGHTLY COOLER NEAR THE COAST FOR NEXT WEEKEND. && .MARINE... SOUTHERLY WINDS WILL BECOME MORE PERSISTENT OVER THE NEXT SEVERAL DAYS BUT WILL REMAIN RATHER ON THE LIGHT SIDE AROUND 10 KTS AND SEAS SHOULD BE RATHER ON THE LIGHT SIDE AS WELL. ISOLATED TO SCATTERED AFTERNOON SHOWERS AND STORMS WILL BE POSSIBLE IN THE AFTERNOON HOURS ENDING AROUND SUNSET. THURSDAY WILL HAVE THE BEST CHANCE OF RAIN ACROSS THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 91 72 91 74 / 20 20 20 20 10 KBPT 72 91 73 92 73 / 20 20 20 20 10 KAEX 71 92 70 93 70 / 20 30 20 20 10 KLFT 73 90 72 90 72 / 20 30 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && GRIFFIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT SUN MAY 30 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-311000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 540 AM CDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EVENING SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. A FEW OF THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL UP TO ONE INCH ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR AFTERNOON THUNDERSTORMS WILL DECREASE AND SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-311000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 540 AM CDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS FROM THE COASTAL MARSHES LATE IN THE AFTERNOON AND INTO THE EVENING. THERE WILL ALSO BE A FEW THUNDERSTORMS LATE IN THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE OVERNIGHT HOURS MAINLY AROUND ATCHAFALAYA BAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
314 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 3 SSW LAKE CHARLES 30.17N 93.22W
05/30/2010 CALCASIEU LA LAW ENFORCEMENT
SHERIFF REPORTS NUMEROUS TREES AND POWER LINES DOWN
ACROSS SOUTH LAKE CHARLES
&&
MGRIFFINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 PM CDT SUN MAY 30 2010 LAZ052-302145- VERMILION LA- 350 PM CDT SUN MAY 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERMILION PARISH UNTIL 445 PM CDT... AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER WRIGHT...MOVING EAST AT 10 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... WRIGHT BY 355 PM... KAPLAN BY 445 PM... THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. RUA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 PM CDT SUN MAY 30 2010 LAZ051-302200- CAMERON LA- 353 PM CDT SUN MAY 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 500 PM CDT... AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF HACKBERRY...MOVING SOUTHWEST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HACKBERRY BY 435 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. RUA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HEAVY RAIN 3 S LAKE CHARLES 30.17N 93.20W
05/30/2010 E6.50 INCH CALCASIEU LA PUBLIC
PUBLIC REPORTS 6.5 INCHES OF RAINFALL USING OFFICIAL NWS
RAIN GUAGE. NEAR MCNEESE CAMPUS.
&&
MGRIFFINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL FOREST HEIGHTS 30.24N 93.76W
05/30/2010 E0.25 INCH ORANGE TX PUBLIC
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 6 SSW STARKS 30.24N 93.70W
05/30/2010 E0.50 INCH CALCASIEU LA CO-OP OBSERVER
REPORT FROM NIBLETTS BLUFF.
&&
MOGGEDThe Lake Charles radar (KLCH), 61 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237764, 237765, 237766.